MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 417-152
Medical Device Problem Codes Collapse (1099); Degraded (1153)
Health Effect - Clinical Code Radiation Exposure, Unintended (3164)
Date of Event 06/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information unavailable.
 
Event or Problem Description
A philips representative was informed of this event on (b)(6) 2020.A peripheral vascular intervention procedure commenced to treat a chronic total occlusion (cto), severely calcified lesion (location of lesion unknown).Crossing the lesion was made by accessing from fem ctranetics turbo elite laser atherectomy catheter was chosen for the procedure.As the physician was lasing, he came upon a heavily calcified area that was difficult to cross.As he gripped the fiber near the sheath being used in the procedure, the fiber reportedly buckled against the sheath and he noticed that a small portion of the device's outer jacket came off of the laser catheter and red light was slightly visible.At that time, the laser catheter was reportedly removed and the case was completed with a balloon.It was reported that the laser catheter was not broken, just buckled, and the portion of the device's outer jacket came off of where the physician was holding the fiber before it enters the sheath.The patient survived the procedure with no reported patient injuries.This event is being reported due to the potential for exposure to manufacturing materials as well as inadvertent exposure to laser energy/radiation.

Brand Name
SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key10311317
Report Number1721279-2020-00143
Device Sequence Number3416945
Product Code MCW
UDI-Device Identifier00813132024734
UDI-Public(01)00813132024734(17)220221(10)FAZ20B17A
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/24/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2022
Device Model Number417-152
Device Catalogue Number417-152
Device Lot NumberFAZ20B17A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2020
Initial Report FDA Received Date07/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA01/01/2005